Vermont, 2011Damaging Winds in Vermont, June 9, 2011
June 9, 2011 · NWS ALY · 2 events in 2 counties and zones
A significant severe weather event occurred across east central New York and adjacent western New England including southern Vermont on Thursday June 9th. A very warm and humid air mass was in place across the region on the morning of June 9th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant severe weather event occurred across east central New York and adjacent western New England including southern Vermont on Thursday June 9th. A very warm and humid air mass was in place across the region on the morning of June 9th. A cold front was positioned well to the north and west of the region, toward the Upper Great Lakes. However, a well-defined pre-frontal trough marched across the region during the morning and afternoon hours. This pre-frontal trough showed up well in observational data, with an abrupt wind shift to the northwest and a sharp drop in dew points. The pre-frontal trough triggered convection, first as a series of discrete storms developing into a broken line, which eventually evolved into an organized line of severe storms known as a severe quasi-linear-convective-system, QLCS. Initially, when the storms were discrete, hail was the main threat. Once the QLCS developed, damaging winds were the main threat.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 9, 12:59 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 9, 12:59 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
159 PM EDT THU JUN 9 2011
.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE ACROSS THE REGION TODAY AND STALL
JUST SOUTH OF THE REGION TONIGHT. AHEAD OF THE FRONT SHOWERS AND
THUNDERSTORMS WILL DEVELOP IN THE WARM AND HUMID AIR OVER THE
REGION. MORE SHOWERS AND THUNDERSTORMS WILL OCCUR AS THE FRONT
MOVES THROUGH. SOME OF THESE STORMS MAY HAVE HAIL AND DAMAGING
WINDS. THE FRONTAL BOUNDARY WILL MOVE BACK OVER THE REGION AS A
WARM FRONT FOR THE WEEKEND...RESULTING IN MORE UNSETTLED WEATHER.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 200 PM...HAVE UPDATED POP GRIDS TO MOVE A LINE OF CATEGORICAL
POPS ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST PER LATEST RADAR
OBS AND TRENDS. HAVE ALSO UPDATED TEMPERATURES...DEWPOINTS...AND
SKY COVER TO LATEST OBS AND TRENDS.
SEVERE THUNDERSTORM WATCH #450 IN EFFECT FOR OUR ENTIRE FORECAST
AREA THROUGH 8 PM EDT FOR SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS. SHORTLY BEFORE NOON A LINE OF SHOWERS AND
EMBEDDED THUNDERSTORMS FORMED ACROSS THE CENTRAL ADIRONDACKS
BETWEEN THE FULTON CHAIN AND TUPPER LAKE. THIS LINE WAS RAPIDLY
INTENSIFYING AND MORE STORMS WERE BEGINNING TO DEVELOP IN THE
EASTERN FINGER LAKES AREA. WE HAVE ADDED LARGE HAIL TO THE
ENHANCED WORDING AND ALSO INCREASED POPS TO LIKELY FROM NORTH
WEST TO SOUTHEAST. LOCAL LAPS HAD CAPES EXCEEDING 4500 J/KG
SOUTH AND EAST OF THE CAPITAL DISTRICT.
AS OF 11AM...SHOWER AND THUNDERSTORM ACTIVITY OVER THE REGION
EARLIER HAS MOVED OFF TO THE EAST AND IT LOOKS LIKE WE WILL
HAVE A COUPLE HOURS OF RELATIVELY QUIET WEATHER. HOWEVER WITH
ONLY SOME THIN HIGH CLOUDS...THE SUN WILL BEGIN WORKING ON THE
UNSTABLE AIR MASS. THIS MORNING/S OBSERVED SOUNDING HAD LAPSE
RATES AT 8 DEG C/KM BETWEEN 850 AND 500 HPA...WITH A PWAT OF OVER
1.5 INCHES. HAVE DROPPED POPS NEXT 2 HOURS...THEN WENT TO CHANCE
POPS OVER ENTIRE AREA AS WE FEEL THINGS WILL FIRE UP AND PRETTY
MUCH THE ENTIRE FCST AREA WILL SEE SCT SHWRS/TSTMS WITH SOME BEING
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
PREVIOUS NEAR TERM DISCUSSIONS...
AS OF 930 AM EDT...SOME SHOWERS AND THUNDERSTORMS HAVE POPPED UP
EAST OF THE HUDSON RIVER MOSTLY IN BERKSHIRE AND LITCHFIELD
COUNTIES SO HAVE RAISED POPS IN THESE AREAS.
6AM NEAR TERM DISCUSSION...
AS OF 6 AM...SEEMS FAVORABLE UPSLOPE AND A DIFFUSE SURFACE TROUGH
ACROSS WASHINGTON COUNTY HAS RESULTED IN REDEVELOPING CONVECTION
ACROSS SOUTHERN VT. WHILE SEVERE POTENTIAL THIS EARLY MORNING IS
LIMITED...WE WILL FOCUS ON THE FLOOD POTENTIAL DUE TO TRAINING
ECHOES. FLS WAS ISSUED AND WE WILL CONTINUE TO MONITOR TRENDS
ALONG WITH FFMP. OTHERWISE...UPSTREAM OUTFLOW DOMINATED FROM
WEAKENING CONVECTION WILL APPROACH AS THIS SHOULD BECOME OUR
PREFRONTAL FOCI LATER TODAY. 06Z NAM STILL SUGGESTS SBCAPES CLIMB
IN EXCESS OF 3000 J/KG WITH A BIT MORE PRONOUNCED CAPE DENSITY.
WITH SOME CLEARING NOTED UPSTREAM...SEEMS LOGICAL FOR AMPLE
SURFACE HEATING. MAIN FORECAST UPDATE WAS TO INCREASE POPS FOR
EASTERN WASHINGTON AND SOUTHERN VERMONT WITH MINOR TWEAKS TO THE
REMINDER OF THE AREA FORECAST.
PREV DISC...
ANOTHER ACTIVE WEATHER DAY FOR THE REGION...
IMPRESSIVE OUTBREAK OF SEVERE WEATHER WEDNESDAY AFTERNOON AND
EVENING ACROSS THE REGION WITH HUGE CAPES /AND DENSITY/ ALONG WITH
THAT PREVIOUSLY DISCUSSED 1.5PVU ANOMALY WHICH OCCURRED A LITTLE
FASTER. PLEASE SEE THE SUMMARY LOCAL STORM REPORT /LSR/ FOR FURTHER
DETAILS.
THE IMMEDIATE CONCERN IS THE GROWING ACCAS ACROSS THE WESTERN
PORTIONS OF THE CWA WHERE SEVERAL EXPERIMENTAL MESOSCALE MODELS HINT
AT ANOTHER RAPIDLY DEVELOPING CONVECTION INTO THE HEART OF THE CWFA
TOWARD SUNRISE. IN ADDITION...AT THE TIME OF WRITING THIS...MID
LEVEL ECHOES WERE SLIGHTLY INCREASING PER THE LATEST 88D SCANS SO WE
WILL MONITOR THE SITUATION CLOSELY. LATEST HOURLY MESOSCALE WINDOW
FROM SPC REVEALS MUCAPES ARE STILL BETWEEN 1000-3000 J/KG THIS EARLY
MORNING WITH MID LEVEL LAPSE RATES BETWEEN 7-7.5 C/KM. ONCE WE
COMMENCE WITH SUNSHINE...INSTABILITY PARAMETERS ONLY INCREASE WITH
FORECAST SBCAPES CLIMBING ONCE AGAIN AT AND ABOVE 3000 J/KG.
HOWEVER...THE DIFFERENCE FROM THIS TIME YESTERDAY IS THE CAPE
DENSITY IS LESS BUT EFFECTIVE BULK SHEAR IS ABOUT THE SAME.
FORECAST HODOGRAPHS REVEAL A MORE LINEAR NATURE THAT SEEMS TO
SUGGEST MULTICELLULAR BOWING SEGMENTS. THE STORMS SHOULD DEVELOP
LATE THIS MORNING ALONG A PRE-FRONTAL TROUGH WITH THE MAIN COLD
FRONT LAGGING A BIT BEHIND WHICH SHOULD MIGRATE THROUGH THE REGION
THIS EVENING PER THE TIMING SUGGESTED BY THE NAM/GFS/ECMWF.
DAMAGING WIND GUSTS AND HAIL ARE THE MAIN THREAT FOR SEVERE WEATHER
ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.
CONVECTION SHOULD BEGIN TO DIMINISH FROM NORTH TO SOUTH AS THE COLD
FROPA OCCURS. SOME RESIDUAL LOW LEVEL MOISTURE REMAINS WITH THE MID
AND UPPER LEVEL DRYING TAKING PLACE OVERNIGHT. SO WE WILL TAYLOR
THOSE POPS FROM NORTH TO SOUTH WITH MOST LOCATIONS EXPECTED TO BE AT
OR BELOW SLIGHT CHANCE PROBABILITIES AFTER MIDNIGHT.
TEMPERATURES ONCE AGAIN WILL BE WARM AND HUMID WITH 85-90 FOR MANY
LOCATIONS WITH LOWER 90S FOR THE MID HUDSON VALLEY AND PORTIONS OF
NW CT. DEWPOINTS ONCE AGAIN ARE EXPECTED TO BE BETWEEN 65-70F AHEAD
OF THE FROPA. FOR TONIGHT...WITH THE PASSAGE OF THE FROPA...THOSE
DEWPOINTS DROP BACK TO AROUND 60-65F WITH NORTHERLY WINDS.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
FOR THE MOST PART GFS/GEM/NAM ARE IN AGREEMENT NOW DURING THIS
PERIOD...AND HAVE BEEN FAIRLY CONSISTENT SINCE TUESDAY IN HOW THIS
SITUATION UNFOLDS.
SFC CDFNT HAS BARELY CLEARED THE REGION BEFORE IT STALLS OUT ALONG
I-80 CORRIDOR...ROUGHLY NJ TO CHICAGO FRI. 500HPA FLOW HAS ALREADY
BCM ZONAL BY FRI EVENING. MEANWHILE SFC HIGH BUILDS ACROSS SOUTH
CANADA (ONT/QB) RIDGING BRIEFLY INTO NEW ENG FRI. WILL RESULT IN
SHORT LIVED CLEARING N TIER OF FCA..AND PC CONDS SOUTH FOR
FRIDAY.
FRIDAY NIGHT SFC FRONT BGNS LIFTING NE IN RESPONSE TO 500HPA TROF
DEEPENING IN THE WESTERN GRTLKS AND RIDGE WEAKLY BUILDS INTO RGN.
RESULTING OVERRUNNING AND MARINE LAYER INFLOW CAUSES CLOUDS TO
OVERSPREAD RGN BY SAT MORNING. ISENTROPIC LIFT INCRG PCPN THREAT
TO REGION SATURDAY INTO SUNDAY. ONE NEW TREND OVER PAST FEW RUNS
IS FASTER MOVEMENT OF THESE SYSTEMS SUCH THAT BY SUNDAY MORNING
WMFNT HAS CLEARED RGN...AND FCA ENTERS MODIFIED WARM SECTOR/DRY
SLOT AS WMFNT LIFTS NE THROUGH RGN...AS SFC LOW MOVES NE UP ST.
LAWRENCE VLY. THIS LOW DOES DRAG A CDFNT ACROSS THE RGN LATE
SUNDAY...BUT MODEL RESPONSE IS MAINLY SCT -SHRA. SUNDAY LIKELY A
PS DAY WITH CHC -SHRA. SUNDAY NIGHT 500HPA TROF CLEARS RGN AS
LARGE SFC HIGH BUILDS SOUTH INTO GRTLKS. MAY RESULT IN AN ISOLD
-SHRA BUT GEN PC NIGHT.
MAX TEMPS FRI WILL STILL BE 5 OR SO DEGREES ABOVE NORMAL...BUT BY
WEEKEND TEMPS WILL BE NR NORMAL TO 5 DEGREES BLO.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
ECMWF AND GFS HAVE A 500HPA TROF DROPPING SE THROUGH RGN
MONDAY...WHICH CUTS OFF OFFSHORE BY WEDNESDAY...WHILE RIDGING
OCCURS IN ITS WAKE. THE GFS HAS THIS CUTTING OFF PROCESS FURTHER
N IN THE MARITIMES AND THE 500HPA RIDGE TO THE WEST AND CONSIDERABLY
WEAKER THAN THE ECMWF. THE ECMWF CUTS IT OFF WELL OFF MID ATLC
COAST. MEANWHILE SFC HIGH SETTLES OVR RGN FM ONTARIO THROUGH THE
PERIOD.
WHILE THE DETAILS VARY SOME...ITS A PS/PC PERIOD FOR FCA WITH CHC
POPS MONDAY MOSTLY. TEMPS WILL BE NR TO SLIGHTLY BLO NORMALS. WILL
POPULATE WITH GMOS.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THUNDERSTORMS HAVE DEVELOPED AND SHOULD AFFECT KGFL AND KALB BY
1900Z AND KPOU BY 2000Z. ONE HOUR GROUP FOR THUNDER 19-20Z AT KGFL
AND TEMPO GROUPS FOR THIS AFTERNOON KALB AND KPOU...AND CLOSELY
MONITOR TRENDS. IN BETWEEN THUNDERSTORMS...MAINLY VFR CONDITIONS
WITH SOME LIMITS IN VISIBILITY DUE TO HAZE.
COLD FROPA TAKES PLACE THIS EVENING WITH A WIND SHIFT TOWARD THE
NORTHWEST WITH A BROKEN LOW/MID DECK EXPECTED. AT THIS TIME...SEEMS
MVFR CONDITIONS ARE POSSIBLE FROM THIS CLOUD DECK AND SOME MORNING
FOG.
OUTLOOK...
FRI-FRI NT...VFR. NO SIG WX.
SAT-MON...VFR/MVFR. CHC -SHRA/-TSRA.
TUE...VFR. NO SIG WX
.
&&
.FIRE WEATHER...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS LOW
LEVEL MOISTURE AHEAD OF THE COLD FRONT REMAINS RATHER HIGH. MINIMUM
RELATIVE HUMIDITIES ARE EXPECTED TO BE BETWEEN 35-55 PERCENT WITH
THOSE LOWER VALUES EXPECTED IN THE MID HUDSON VALLEY AND PORTIONS OF
NW CT AND SOUTHERN BERKS. AS THE COLD FRONT MOVES CLOSER...RELATIVE
HUMIDITIES WILL CLIMB TO BETWEEN 50 AND 70 PERCENT WITH THOSE VALUES
INCREASING TO GREATER THAN 90 PERCENT TONIGHT.
SOUTHWEST WINDS OF 10 TO 18 MPH ARE EXPECTED TODAY...HIGHER IN THE
VICINITY OF THUNDERSTORMS...WITH A GRADUAL SHIFT TOWARD NORTHERLY
WIND TRAJECTORIES TONIGHT.
&&
.HYDROLOGY...
THE INCREASED CHANCE FOR MORE WIDESPREAD MODERATE TO HEAVY RAINFALL
WILL OCCUR TODAY INTO THIS EVENING. PRECIPITABLE WATERS ARE
EXPECTED TO CLIMB TOWARD 1.50 INCHES THAT WOULD SUPPORT HEAVY
RAINFALL. HOWEVER...WE DO NOT FORESEE TOO MUCH FLOOD CONCERNS GIVEN
OUR DRY WEATHER OF LATE AND THESE THUNDERSTORM CELL MOVEMENTS WILL
MOVE FROM WEST TO EAST AROUND 20-30 MPH. WE DO FORESEE MINOR ISSUES
WITH POOR DRAINAGE AND LOW LYING AREAS. ADDITIONAL RAINFALL IS
ANTICIPATED IN THE FIRST HALF OF THE WEEKEND WITH RAINFALL AMOUNTS
PERHAPS UP TO 1 INCH.
PLEASE REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR
DETAILS ON LAKE CHAMPLAIN.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...RCK
NEAR TERM...RCK/BGM
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...SND
FIRE WEATHER...BGM
HYDROLOGY...BGMHazardous weather outlook, Jun 9, 11:18 AM EST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1218 PM EDT THU JUN 9 2011
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-101200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1218 PM EDT THU JUN 9 2011
...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SEVERE THUNDERSTORMS ARE LILELY ACROSS THE AREA TODAY AHEAD OF A COLD
FRONT MOVING THROUGH THE GREAT LAKES. THESE STORMS HAVE THE
POTENTIAL TO PRODUCE VERY LARGE HAIL IN EXCESS OF TWO INCHES IN
DIAMETER AND DAMAGING WINDS IN EXCESS OF 58 MPH.
THUNDERSTORMS WILL GENERALLY TRACK TO THE EAST-SOUTHEAST BETWEEN
30 AND 40 MPH. THUNDERSTORMS WILL DECREASE IN COVERAGE AND
INTENSITY FROM NORTHWEST TO SOUTHEAST LATER THIS EVENING AS THE
COLD FRONT PASSES THROUGH THE REGION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING
COUNTIES...HAMILTON...HERKIMER...FULTON...MONTGOMERY...
SCHENECTADY...ALBANY...SCHOHARIE...RENSSELAER...WASHINGTON...
SARATOGA...WARREN...GREENE...COLUMBIA...ULSTER...DUTCHESS...
BERKSHIRE...LITCHFIELD...BENNINGTON...AND WINDHAM COUNTIES.
In the hours before
Local storm report, Jun 9, 1:34 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
234 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL PERTH 43.01N 74.19W
06/09/2011 E1.00 INCH FULTON NY TRAINED SPOTTER
&&
VKOLECILocal storm report, Jun 9, 1:37 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
237 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 4 N GLENS FALLS 43.36N 73.66W
06/09/2011 E1.00 INCH WARREN NY TRAINED SPOTTER
&&
VKOLECILocal storm report, Jun 9, 1:41 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
241 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL GANSEVOORT 43.20N 73.65W
06/09/2011 E1.25 INCH SARATOGA NY TRAINED SPOTTER
&&
VKOLECILocal storm report, Jun 9, 1:47 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
247 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 4 N GLENS FALLS 43.37N 73.65W
06/09/2011 E1.25 INCH WARREN NY TRAINED SPOTTER
&&
VKOLECILocal storm report, Jun 9, 1:48 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
248 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL FORT EDWARD 43.27N 73.58W
06/09/2011 E1.00 INCH WASHINGTON NY TRAINED SPOTTER
&&
VKOLECILocal storm report, Jun 9, 2:06 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
306 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL GANSEVOORT 43.20N 73.65W
06/09/2011 E1.00 INCH SARATOGA NY TRAINED SPOTTER
&&
VKOLECIThunderstorm Wind, Bennington
- When
- June 9, 2:15 PM EST
- Where
- Bennington County, 0.71 mi S of North Landgrove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 43.260, -72.849
Trees and powerlines were reported down in Landgrove Town Center by a Weathernet6 observer due to strong thunderstorm winds.
Thunderstorm Wind, Windham
- When
- June 9, 2:17 PM EST
- Where
- Windham County, 0.86 mi NW of Wardsboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.040, -72.790
Trees and wires were reported down in Wardsboro due to strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, June 9, 20111 death · $100,000 · 1 in hail · 26 events
- Tornado and Flash Flood in Kansas, June 9, 2011$25 million · EF0 · 60 events
- Rip Current in New Jersey, June 9, 20111 death · 1 injured · 1 event
- Hail and Damaging Winds in Connecticut, June 9, 20111 injured · $263,000 · 70 kt wind · 31 events
- Hail and Damaging Winds in New York, June 9, 2011$787,000 · 1.75 in hail · 16 events
- Flooding in Iowa, June 9 to 21, 2011$930,000 · 7 events
- Flash Flood and Hail in Virginia, June 9, 2011$283,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Oklahoma, June 9, 2011$376,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Massachusetts, June 9, 2011$289,000 · 1.5 in hail · 22 events
- Hail and Damaging Winds in Ohio, June 9, 2011$415,000 · 2 in hail · 8 events
- Hail and Damaging Wind in Iowa, June 9, 2011$178,000 · 1.75 in hail · 23 events
- Damaging Wind and Lightning Strike in Delaware, June 9 to 10, 20111 injured · $200,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324016, 324017.